Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
121 Doctors are Online

MRI report showing signal abnormality in periventricular white matter, chances of ischemic changes or demyelinating diseases. Advice?

User rating for this question
Very Good
Answered by

Neurologist
Practicing since : 2001
Answered : 502 Questions
Question
I have done MRI for my brain and there was white spot , can I know what wrong with me and what should I do ... report is as fallows

Small signal abnormality areas seen in right frontal periventricular white matter, right basal ganglia and head of left caudate nucleus. None of the lesion shows diffusion restriction. Finding could be either be due to small areas of ischemic changes. Other possibility could be that of demyelinating diseases .
Sinus inflammatory disease appreciated with deviated nasal septum to the right side along with bilateral turbinate hypertrophy.
Posted Thu, 3 May 2012 in Brain and Spine
 
 
Answered by Dr. Shiva Kumar R 4 hours later
Hello

Thanks for the query.

The findings on the MRI indicate bright signals seen in the right side of the brain including both XXXXXXX grey matter and subcortical white matter. Possible cause is ‘old ischemia’ due to cut-off in the blood supply to this part of the brain. However one will not be sure how old is it. It could have happened at the time of birth, infancy or in the childhood.

Other reason could be due to a condition called “CNS vasculitis”. This can cause recurrent headache along with such changes on the MRI. It is does not seem to be due to demyelination as grey matter structures are usually not involved.

So I personally feel you need to consult your Neurologist for a good clinical examination. You may need to get a contrast MRI of the brain. A detailed cardiac evaluation along with blood investigations to rule out CNS vasculitis is entailed.

I thank you again for submitting your question. I hope you find my response to be both helpful and adequate. If you have any additional concerns regarding your question I would be happy to address them. Please accept my answer if you do not have any other queries.

Sincerely,
Dr Shiva Kumar R
Consultant Neurologist
Above answer was peer-reviewed by
 
Follow-up: MRI report showing signal abnormality in periventricular white matter, chances of ischemic changes or demyelinating diseases. Advice? 2 hours later
Thanks for answering me on my quarry , does having numbs in the left side associated with the MRI results ?, cause I have a light numbs in my left thighs every now and then plus I have also Varicose (explode vaine with blue color ) in my legs. I also have sinusitis for couple of years now. I just hope it’s not MS what am having.

Appricate your comments
Regards
 
 
Answered by Dr. Shiva Kumar R 2 hours later
Hello

Thanks for getting back to me.

The finding on MRI does not qualify for demyelination) usually does not involve the XXXXXXX grey matters like the caudate nucleus and basal ganglia. Based on the available evidence does not look like MS.

I thank you again for submitting your question. I hope you find my response to be both helpful and adequate. If you have any additional concerns regarding your question I would be happy to address them. Please accept my answer if you do not have any other queries.

Sincerely,
Dr Shiva Kumar R
Consultant Neurologist
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask a Neurologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor